DESCRIPTION OF BARELY TRANSITIVE GROUPS WITH SOLUBLE POINT STABILIZER


Betin C., KUZUCUOĞLU M.

COMMUNICATIONS IN ALGEBRA, vol.37, no.6, pp.1901-1907, 2009 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 37 Issue: 6
  • Publication Date: 2009
  • Doi Number: 10.1080/00927870802210076
  • Title of Journal : COMMUNICATIONS IN ALGEBRA
  • Page Numbers: pp.1901-1907

Abstract

We describe the barely transitive groups with abelian-by-finite, nilpotent-by-finite and soluble-by-finite point stabilizer. In article [6] Hartley asked whether there is a torsionfree barely transitive group. One consequence of our results is that there is no torsionfree barely transitive group whose point stabilizer is nilpotent. Moreover, we show that if the stabilizer of a point is a permutable subgroup of an infinitely generated barely transitive group G, then G is locally finite.